MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guide catheter had fractured inside the patient during the procedure.The physician replaced it with a new guide catheter and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The dilator used with the axs infinity catheter was not returned.Visual inspection of the device revealed that there was a kink at its distal end and some procedural fluid was found on the catheter up to the hub.No other anomalies were observed.Functional testing could not be performed due to the damage to the returned device.The device was stated to be in good condition and was prepared according to the dfu specifications.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated that continuous flush was maintained, however, the anatomy was very tortuous which could be a contributing factor to the kink on the guide catheter.The reported event of device fracture was not confirmed based on the observed device analysis, therefore an assignable cause of not confirmed has been assigned to the investigation.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (90CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8408897
Report Number3008881809-2019-00066
Device Sequence Number13960638
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue NumberINC-11196-90
Device Lot Number13197-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1